Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 274, NWS Tulsa, OK

July 23, 2005Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2005, 2:16 PM CDT for Madison County, Arkansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2005, 2:16 PM CDT (19:16 UTC)
Expired
Jul 23, 2005, 3:00 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 2:18 PM CDTHAIL 0.754 Se Delaney, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 231916
SVRTSA
ARC087-232000-
/O.NEW.KTSA.SV.W.0274.050723T1916Z-050723T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT SAT JUL 23 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWEST MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 300 PM CDT

* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF ST PAUL...MOVING
  WEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DELANEY AND
  CROSSES.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3577 9376 3596 9375 3597 9394 3576 9396

$$
2 follow-up statements
000 
WWUS54 KTSA 231930
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT SAT JUL 23 2005

ARC087-232000-
/O.CON.KTSA.SV.W.0274.000000T0000Z-050723T2000Z/
MADISON AR-
230 PM CDT SAT JUL 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR
SOUTHWESTERN MADISON COUNTY...

AT 227 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO
60 MPH.  THIS STORM WAS LOCATED 2 MILES NORTHEAST OF PATRICK...MOVING
NORTHWEST AT 5 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PATRICK...
DELANEY AND CROSSES.

LAT...LON 3577 9376 3596 9375 3597 9394 3576 9396

$$
000 
WWUS54 KTSA 232000
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT SAT JUL 23 2005

ARC087-232010-
/O.EXP.KTSA.SV.W.0274.000000T0000Z-050723T2000Z/
MADISON AR-
300 PM CDT SAT JUL 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY
EXPIRES AT 300 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH STORMS NEAR WITTER...AS THEY MOVE NORTHWEST AT 10 MPH.

LAT...LON 3577 9376 3596 9375 3597 9394 3576 9396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:55 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 23, 12:55 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT SAT JUL 23 2005

.DISCUSSION...
FORECAST HAS BEEN UPDATED TO INCLUDE LOW CHANCE OF AFTERNOON
THUNDERSTORMS ACROSS FAR EASTERN OKLAHOMA IN WESTERN ARKANSAS.
CUMULUS FIELD HAS QUICKLY DEVELOPED ACROSS NORTHWEST ARKANSAS WHERE
TEMPERATURES ARE CURRENTLY RUNNING UP TO 4 DEGREES WARMER THAN THIS
TIME YESTERDAY.  FORECAST SOUNDINGS AND CURRENT CAP STRENGTH SUGGEST
CONVECTIVE TEMPERATURES WILL LIKELY BE REACHED...WITH AMPLE DRY AIR
NOTED IN VAPOR IMAGERY HELPING ADD AN INCREASED RISK OF
DOWNBURST WINDS COMPARED TO PREVIOUS DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ060.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jul 23, 12:50 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SAT JUL 23 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SAT JUL 23 2005

...HEAT ADVISORY IN EFFECT FOR TULSA COUNTY THROUGH SUNDAY AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...TULSA METROPOLITAN AREA.

DISCUSSION...
DANGEROUS HEAT INDICES ARE ONGOING THIS AFTERNOON ACROSS THE
AREA...WITH WARM OVERNIGHT LOW TEMPERATURES ALLOWING FOR LIMITED
RELIEF FROM THE HEAT. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED
DURING THE UPCOMING DAYS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE GREATER CHANCES WILL
EXIST OVER THE HIGHER TERRAIN LOCATIONS...WITH STORMS LIKELY
MOVING WESTWARD AFTER THEY DEVELOP. CONDITIONS APPEAR FAVORABLE FOR
DAMAGING DOWNBURST WINDS WITH ANY SUSTAINED THUNDERSTORM.
CONDITIONS SHOULD BE CLOSELY MONITORED AS THESE CONDITIONS OFTEN
LEAD TO LIMITED WARNING LEAD TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED GIVEN THE LIMITED COVERAGE OF ANY
SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...DANGEROUS HEAT INDEX POTENTIAL.
MONDAY...DANGEROUS HEAT INDEX POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL INTO SUNDAY AND
MONDAY...WITH DANGEROUS HEAT INDICES POSSIBLE INTO THE EARLY PART
OF THE WEEK. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA BY LATE
TUESDAY INTO WEDNESDAY WHICH WILL BRING COOLER TEMPERATURES.
THUNDERSTORM CHANCES WILL ACCOMPANY THE FRONTAL PASSAGE...WITH
ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE DURING THE LATTER HALF
OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY WORKERS SHOULD BE PREPARED TO RESPOND TO AN INCREASE IN
HEAT RELATED ILLNESSES THROUGH EARLY WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 23, 1:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT SAT JUL 23 2005

OKZ069-231930-
ADAIR OK-
150 PM CDT SAT JUL 23 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 150 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF BARON...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...BARON...CHRISTIE...
PROCTOR AND WESTVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 23, 2:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT SAT JUL 23 2005

ARZ011-231945-
MADISON AR-
207 PM CDT SAT JUL 23 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 207 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PATRICK...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...ST PAUL...COMBS...BRASHEARS...PATRICK...
DELANEY AND CROSSES.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:28 PM CDTSevere Thunderstorm WarningTSAWashington53 min
Jul 23, 5:09 PM CDTSevere Thunderstorm WarningTSASebastian66 min
Jul 23, 6:14 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.